MAUDE Adverse Event Report: ALPHATEC SPINE INC PEDICLE PROBE, LENKE STRAIGHT (STAINLESS STEEL); HXB

ALPHATEC SPINE INC PEDICLE PROBE, LENKE STRAIGHT (STAINLESS STEEL); HXB
Model Number 22SPT09
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The second pedicle probe returned is product part number 22spt10, lot # 6803902 manufactured 12/31/2012.An evaluation of both returned lenke probes found the instruments had broken approximately 35 mm from the distal tip.The 35 mm location is the transition point where the 6.35 mm diameter shaft tapers down to the pointed tip.The distal pointed tip contains the smallest diameter on the instrument, and is subject to the most stress during use.Bone probes are designed to locate the proper pathway and length of the screw which is to be implanted.When used as intended the instrument would not come in contact with the amount of force required to fracture and/or deform the tip in this manner.
 
Event or Problem Description
The distal tip of two pedicle probes were found broken upon return to spd.

Brand Name
PEDICLE PROBE, LENKE STRAIGHT (STAINLESS STEEL)
Common Device Name
HXB
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key6567316
Report Number2027467-2017-00038
Device Sequence Number18988672
Product Code HXB
UDI-Device Identifier00840967190105
UDI-Public00840967190105
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number22SPT09
Device Catalogue Number22SPT09
Device Lot Number6401901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2017
Initial Report FDA Received Date05/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;